MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V431P
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was returned to olympus¿s local distributor, but not returned to omsc.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
Olympus medical systems corporation (omsc) was informed that during an endoscopic stone removal using the subject device, the following event occurred.The subject device could not be removed from the patient since the device broke.The user tried to remove the device with the emergency lithotriptor.However, the wire of the device broke.The emergency lithotriptor was no longer usable since the wire became shorter.The wire was protruded from the patient's nose for the time being.On the next day, the user took place a follow-up endoscopic retrograde cholangiopancreatography (ercp), used eswl to crush the stone, and could remove the device from the patient.There is no deterioration of the patient's health condition.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The operating wire was ruptured at 90 cm from the distal end of the basket.The full length of the operating wire presented no abnormalities, and no missing areas were observed.The operating pipe was ruptured.The tube sheath and operating portion were not returned for investigation.Upon analyzing the ruptured area of the operating wire, it was discovered that the shape of the revealed that a tensile force might have been applied to the ruptured area.The outer diameter of the operating wire was measured.The result indicated no abnormalities.The operating pipe was bent.Upon analyzing the ruptured portion of the operating pipe, it was discovered that the shape of the pipe revealed it has been crushed by something like a tool.The basket was crushed.The guidewire tip (distal tip) was not broken.The manufacturing record was reviewed and found no irregularities.Due to various factors such as the shape, numbers, hardness of the calculus, and the magnitude of the force necessary to close the basket, it can be inferred that a force larger than expected might have been applied to the device while the basket was grasping the calculus.As a result, the operating wire possibly ruptured.As a result of investigating the subject device, the exact location where the operating wire was originally ruptured could not be determined.In order to withdraw the tube sheath to combine with the emergency lithotriptor, the operating pipe might have been severed by using a tool.The above device handling has warned in the instruction manual as follows.*repetition of calculus retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a calculus or could cause the basket with calculus engaged to become impacted in the body.If calculus retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or worn, tube sheath is bent, etc.) is detected during the inspection.

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11639501
Report Number8010047-2021-04746
Device Sequence Number19583047
Product Code OCZ
UDI-Device Identifier04953170244056
UDI-Public04953170244056
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFG-V431P
Device Lot Number0ZK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;